Washington, 2025Wildfire in Washington, July 2 to 14, 2025
July 2 to 14, 2025 · NWS OTX · 1 event in 1 county or zone
Apple Acres Fire started on July 2 by suspected human cause. It was located 5 miles south of Pateros Washington.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3.0 million
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Apple Acres Fire started on July 2 by suspected human cause. It was located 5 miles south of Pateros Washington.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 2, 3:27 PM PST, 1 minute earlier. Its key messages:
- Dry and Windy conditions Wednesday in central Washington and Pomeroy area with critical fire weather conditions.
- A chance of showers on Independence Day.
- Hot temperatures arrive on Tuesday of next week, possibly persisting through the week.
Area forecast discussion, Jul 2, 3:27 PM PST, 1 minute before
Area Forecast Discussion
National Weather Service Spokane WA
427 PM PDT Wed Jul 2 2025
.KEY MESSAGES...
- Dry and Windy conditions Wednesday in central Washington and
Pomeroy area with critical fire weather conditions.
- A chance of showers on Independence Day.
- Hot temperatures arrive on Tuesday of next week, possibly
persisting through the week.
&&
.SYNOPSIS...
Dry and windy conditions will also lead to increased fire
weather concerns through this evening in Central Washington.
Temperatures will cool into the 80s for Thursday with a chance
of showers on Independence Day. Hot temperatures arrive on
Tuesday of next week, and may persist through the week.
&&
.DISCUSSION...
Tonight: An incoming dry cold front will continue to promote dry
and windy conditions across Central Washington through the
evening with a Red Flag Warning in place through 9 PM. This
windy conditions will especially be felt through the Cascade
gaps with gusts up to 40 MPH with the Seattle-Wenatchee
pressure gradient as of 2 PM at 11.5 mb. The warning also
includes the Pomeroy area due to dry and breezy winds. These
winds are ushering in drier air which will limit convection
potential this evening, limited to mainly the Camas Prairie and
the Central Panhandle Mountains south of I-90. Pressure
gradients decrease overnight which will result in decreasing
winds.
Thursday and Thursday Night: Drier and more stable air behind
the cold front will drop high temperatures down into the 80s
with mostly clear skies.
Independence Day: The forecast has become more uncertain as an
upper level trough swings through the area. Models continue to
show the highest chances for precipitation across Oregon,
Central Idaho, and into western Montana. Yet the southerly
diffluent flow, some mid level instability, increase in
precipitable water to 125% of normal, and an increase in
ensemble members showing some precipitation has resulted in an
introduction of a chance of showers to the forecast for mainly
the afternoon and evening hours. This is especially true from
SE Washington into the Central Panhandle Mountains. The NBM
continues to advertise the best chances for thunderstorms south
of the region across NE Oregon into the Clearwaters. Yet there
is sufficient mid level instability that a slight chance was
added as far north as the Palouse. The strongest solutions with
this system suggest storms could occur even further north
towards the Spokane area but this carries very low confidence.
Given all the outdoor festivities this part of the forecast will
continue to be closely monitored with additional changes
possible given the current variability in model data.
Saturday through Wednesday: As the low moves out Saturday will
see a drying trend across the region although a few showers can
not be ruled out over the mountains of NE WA/ID Panhandle. On
Sunday an upper trough passes through British Columbia, with
showers expected to stay north of the Canadian border with a
drier westerly flow over the region. Monday through Wednesday
ensembles are in good agreement of a building ridge bringing
about warmer temperatures. Highs warming up into the 90s to near
103F is forecast by the NBM next Wednesday. JW
&&
.AVIATION...
00Z TAFS: VFR conditions will continue through the TAF period.
Isolated shower/t-storms are found southeast of Lewiston, but
currently these are expected to remain away from TAF sites.
Strong winds will continue to this evening, for the Cascade
gaps and the western Columbia Basin (EAT-EPH-MWH-OMK) with wind
gusts between 30 and 35 knots. Winds will also be breezy across
eastern Washington and the Idaho Panhandle with wind gusts 20
to 30 knots for KGEG, KSFF, KCOE, KPUW, and KLWS. Wind gusts
abate after 04-09Z, slowest toward EAT. Additional breezy
conditions expected Thursday afternoon, with gusts near
15-20kts.
FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence
in conditions remaining VFR. Low confidence in thunderstorms
impacting any TAF sites.
-----------------------
Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance
For additional probabilistic information for NWS Spokane
airports, please refer to the Aviation Dashboard on our
webpage: https:/www.weather.gov/otx/avndashboard
&&
.Preliminary Point Temps/PoPs...
Spokane 56 84 56 82 56 82 / 0 0 0 20 20 0
Coeur d'Alene 56 82 56 81 56 79 / 0 0 0 20 20 10
Pullman 50 80 54 76 51 79 / 10 0 0 40 30 0
Lewiston 62 89 63 84 60 87 / 10 0 0 50 50 0
Colville 47 83 47 83 48 82 / 0 0 0 20 20 10
Sandpoint 52 80 51 81 54 78 / 10 0 0 20 20 10
Kellogg 57 79 59 78 57 78 / 10 0 0 30 40 10
Moses Lake 56 88 56 86 56 87 / 0 0 0 20 20 0
Wenatchee 60 86 61 86 61 87 / 0 0 0 20 20 0
Omak 55 86 57 88 58 88 / 0 0 0 20 20 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
WA...Red Flag Warning until 9 PM PDT this evening for Foothills of
Central Washington Cascades (Zone 705)-Lower Palouse -
Snake River (Zone 709)-Methow Valley (Zone 704)-Okanogan
Valley (Zone 703)-Waterville Plateau (Zone 706)-Western
Columbia Basin (Zone 707).
ID...None.
&&In the hours before
Special weather statement, Jul 2, 12:12 PM PST, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Spokane WA
112 PM PDT Wed Jul 2 2025
IDZ001-022030-
Northern Panhandle ID-
112 PM PDT Wed Jul 2 2025
...A strong thunderstorm will impact portions of northeastern
Boundary County through 130 PM PDT...
At 112 PM PDT, Doppler radar was tracking a strong thunderstorm near
Copeland, or 16 miles north of Bonners Ferry, moving northeast at 35
mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to outdoor objects is possible.
Locations impacted include...
Copeland, Robinson Lake Campground, Eastport, and Copper Creek
Campground.
This includes U.S. Highway 95 in Idaho between mile markers 521 and
538.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4895 11611 4886 11633 4893 11645 4900 11634
4900 11605
TIME...MOT...LOC 2012Z 225DEG 30KT 4894 11632
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
JWWildfire, Wenatchee Area
- When
- July 2, 3:28 PM PST to July 14, 6:28 PM PST
- Where
- Wenatchee Area forecast zone
- Property damage
- $3.0 million
- Reported by
- Park/Forest Service
- Coordinates
- 47.802, -120.155 (the zone’s center; the record gives no point)
Apple Acres Fire started on July 2 by suspected human cause. It was located 5 miles south of Pateros. It burned 3410 acres of brush and grass. It was contained on July 14 Cost is estimated.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in New Mexico, July 2 to 3, 20252 deaths · 5 events
- Wildfire in Washington, July 2 to 16, 2025$1.4 million · 1 event
- Flash Flooding and Dust Storm in Arizona, July 2 to 3, 2025$103,000 · 74 kt wind · 9 events
- Hail and Damaging Winds in Minnesota, July 2, 2025$59,000 · 60 kt wind · 5 events
- Flash Flooding and Damaging Wind in New Mexico, July 2 to 3, 2025$50,000 · 52 kt wind · 3 events
- Wildfire in California, July 2 to 18, 20254 injured · 2 events
- Damaging Winds in Wisconsin, July 2, 2025$20,000 · 55 kt wind · 2 events
- Flash Flooding in Virginia, July 2, 20258 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 2, 202551 kt wind · 7 events
- Flash Flooding and Heavy Rain in North Carolina, July 2, 20257 events
- Flash Flooding in Arizona, July 2, 20257 events
- Flash Flooding in Texas, July 2, 20257 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1288373.